MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-6110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that there was a fiber malfunction as analysis identified the tip of the fiber was broken and detached.It is probable that the glass cap detachment resulted from excessive manipulation during use.Additionally, the bend in the metal tip provides further evidence of excessive force and manipulation.Technical analysis: the product was returned for analysis to our post market quality assurance laboratory.Visual examination identified the glass tip of the fiber was broken and detached.Additionally, it was observed that the metal tip was bent.Labeling review: a review of device instructions for use (ifu) was performed.The ifu states: before beginning with the surgical procedure, the accustat should be checked for damage during shipment.The accustat is a glass fiber and any damage to the jacket or fiber core will result in the emission of uncontrolled laser energy.Do not probe or attempt to retract tissue with the accustat.To do so may result in fiber breakage.Caution: the fiber is a precision device.Damage to the fiber can result in the emission of uncontrolled laser energy.Do not excessively manipulate or bend the fiber.Device history record: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Investigation conclusion: based on the information available, a conclusion code of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description
It was reported that the fiber was returned without information.Analysis of the returned device identified that the fiber tip was broken and detached.

Brand Name
ACCUSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12207199
Report Number2124215-2021-20310
Device Sequence Number14516806
Product Code GEX
UDI-Device Identifier00878953000121
UDI-Public00878953000121
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K924644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Model Number0010-6110
Device Catalogue Number0010-6110
Device Lot Number0023006406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1